Alert archive / Nevada / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 22, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Jun 2, 2009, 2:21 PM PDT for 4 counties in Nevada. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2009, 2:21 PM PDT (21:21 UTC)
- Expired
- Jun 2, 2009, 2:45 PM PDT
- In force
- 24 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
Counties Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 57 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KREV 022121 SVRREV NVC005-019-029-031-510-022145- /O.NEW.KREV.SV.W.0022.090602T2121Z-090602T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 221 PM PDT TUE JUN 2 2009 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CARSON CITY IN WESTERN NEVADA... NORTH CENTRAL DOUGLAS COUNTY IN WESTERN NEVADA... EXTREME WEST CENTRAL LYON COUNTY IN WESTERN NEVADA... SOUTHWESTERN STOREY COUNTY IN WESTERN NEVADA... THIS INCLUDES THE CITY OF VIRGINIA CITY... EXTREME SOUTH CENTRAL WASHOE COUNTY IN WESTERN NEVADA... * UNTIL 245 PM PDT * AT 216 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR US 50 AT CARSON CITY-LYON CO LINE...OR 8 MILES EAST OF CARSON CITY...AND MOVING NORTH AT 15 MPH. * LOCATIONS AFFECTED INCLUDE...DAYTON...VIRGINIA CITY...CARSON CITY AIRPORT...US 50 AT CARSON CITY-LYON CO LINE AND NV 341 AT WASHOE-STOREY CO LINE. THIS STORM IS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. WATCH FOR PONDING WATER ON AREA ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS...AND REMEMBER TO TURN ON THEIR HEADLIGHTS. LAT...LON 3940 11976 3939 11947 3906 11952 3907 11975 TIME...MOT...LOC 2121Z 183DEG 15KT 3916 11963 $$ RC
2 follow-up statements
000 WWUS55 KREV 022135 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 235 PM PDT TUE JUN 2 2009 NVC005-019-029-031-510-022145- /O.CON.KREV.SV.W.0022.000000T0000Z-090602T2145Z/ STOREY NV-LYON NV-WASHOE NV-DOUGLAS NV-CARSON CITY NV- 235 PM PDT TUE JUN 2 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM PDT FOR EASTERN CARSON CITY...NORTH CENTRAL DOUGLAS...EXTREME SOUTH CENTRAL WASHOE...EXTREME WEST CENTRAL LYON AND SOUTHWESTERN STOREY COUNTIES... AT 234 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR JUNCTION US 50 AND NV 341...OR 7 MILES SOUTH OF VIRGINIA CITY...MOVING NORTH AT 15 MPH. * LOCATIONS AFFECTED INCLUDE...DAYTON...GOLD HILL...SIX MILE CANYON...VIRGINIA CITY...CARSON CITY AIRPORT AND DAYTON VALLEY AIRPARK. LAT...LON 3940 11976 3939 11947 3906 11952 3907 11975 TIME...MOT...LOC 2135Z 183DEG 15KT 3922 11963 $$ RC
000 WWUS55 KREV 022144 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 244 PM PDT TUE JUN 2 2009 NVC005-019-029-031-510-022154- /O.EXP.KREV.SV.W.0022.000000T0000Z-090602T2145Z/ STOREY NV-LYON NV-WASHOE NV-DOUGLAS NV-CARSON CITY NV- 244 PM PDT TUE JUN 2 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARSON CITY...NORTH CENTRAL DOUGLAS...EXTREME SOUTH CENTRAL WASHOE...EXTREME WEST CENTRAL LYON AND SOUTHWESTERN STOREY COUNTIES WILL EXPIRE AT 245 PM PDT... THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...STRONG THUNDERSTORMS WILL REMAIN IN THE AREA THROUGH 3 PM PDT...CAPABLE OF PRODUCING GUSTY WINDS...DEADLY LIGHTNING...AND BRIEF HEAVY RAINS. IF YOU OBSERVED ANY WIND DAMAGE...LARGE HAIL...OR FLOODING FROM THE STORM EARLIER...REPORT IT TO THE NATIONAL WEATHER SERVICE IN RENO. CALL OUR OFFICE AT 775-673-8100. YOUR REPORTS HELP US IMPROVE OUR WARNING PROCESS. LAT...LON 3940 11976 3939 11947 3906 11952 3907 11975 TIME...MOT...LOC 2144Z 183DEG 15KT 3926 11963 $$ RC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:54 AM PDT, 11 hours 27 minutes earlier.
Area forecast discussion, Jun 2, 2:54 AM PDT, 11 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 254 AM PDT TUE JUN 2 2009 .SHORT TERM... ACTIVE THUNDERSTORM PATTERN CONTINUES ACROSS THE REGION...WITH AN UPPER LOW SPINNING OFF THE CA COAST AND SENDING SEVERAL SHORTWAVE THROUGH THE AREA. CURRENTLY...THERE IS A SHORTWAVE TROUGH MOVING ACROSS THE RENO-TAHOE AREA...KICKING OFF SOME ISOLATED SHOWERS VERY EARLY THIS MORNING. THIS SHORTWAVE SLOWED DOWN SIGNIFICANTLY YESTERDAY...AND COULD HAVE REALLY ENHANCED THE STORMS ACROSS OUR AREA...BUT JUST DIDNT GET HERE IN TIME. THIS SHORTWAVE WILL BE PUSHING OUT OF THE AREA THROUGH THE REST OF THIS MORNING AND WONT REALLY MAKE MUCH OF AN IMPACT TO OUR WEATHER OTHER THAN SOME ISOLATED LIGHT SHOWERS THIS MORNING. THUNDERSTORMS HAVE BEEN DEVELOPING EACH DAY EVEN WITHOUT THE NEED OF AN UPPER LEVEL FEATURE...BUT IF AN UPPER FEATURE WERE TO LINE UP WITH AFTERNOON INSTABILITY...WE COULD EXPECT TO SEE SOME SEVERE STORMS. FLASH FLOODING DOES REMAIN A THREAT THROUGH THE SHORT TERM...BUT WITH STORMS HAVING MOVEMENT OF 10-15 KTS...THIS MAY LIMIT HEAVY RAIN SHOWERS FROM STAYING OVER ANY ONE AREA AT A TIME. TRAINING STORMS MAY STILL POSE A PROBLEM FOR FLASH FLOODS AND WILL BE MONITORED THIS AFTN. FOR TODAY...THUNDERSTORMS WILL MAINLY STICK CLOSER TO THE LOW...IN THE EASTERN CA AND ALONG THE SIERRA FRONT. WIND SHEAR ALOFT INCREASES AS THE UPPER LOW MOVES CLOSER TO THE CA SHORE. INSTABILITY WILL INCREASE WITH DAYTIME HEATING...SPREADING NUMEROUS TO SCATTERED THUNDERSTORMS ACROSS THE AREA. STORMS WILL INITIATE OVER THE HIGH SIERRA AND THEN SPREAD NORTH AND EAST THROUGH THE AFTERNOON. BULK SHEAR VALUES OF 35-40 KTS AND INSTABILITY OF 200-400 J/KG WILL COMBINE FOR SOME MARGINALLY SEVERE STORMS TODAY...WITH HEAVY RAINFALL...SMALL HAIL...AND GUSTY WINDS. NOT OUT OF THE QUESTION TO GET AN ISOLATED SEVERE DEVELOPMENT TODAY...BUT NOT REALLY SEEING ANY SIGNIFICANT UPPER LEVEL FEATURE THAT MAY PUSH CONVECTION TO THE NEXT LEVEL TODAY. WEDNESDAY...THE LOW CONTINUES TO SLOWLY PUSH INLAND...WITH THE JET STREAM PUNCHING UP INTO THE WESTERN GREAT BASIN. THE LEFT EXIT REGION OF THE JET WILL BE DIRECTLY OVER US...ENHANCING WIND SHEAR AND DIFFLUENCE ALOFT. ALSO EXPECTED TO MOVE THROUGH THE AREA WED AFTN...A SHORTWAVE WILL BE ROUNDING OUT THE BASE OF THE TROUGH AND THEN PUSHING UP THE SIERRA CREST WITH A NEGATIVE TILT. MODEL SOUNDINGS CONTINUE TO LOOKS VERY FAVORABLE FOR SEVERE DEVELOPMENT WITH LONG CURVED HODOGRAPHS. BULK SHEAR VALUES OF 35-40 KTS WILL COMBINE WITH BETTER INSTABILITY 300-500 J/KG. THIS MEANS THAT WE SHOULD SEE A BETTER SHOT AT GETTING SOME SEVERE DEVELOPMENT WITH HAIL AND STRONG DOWNBURST WINDS. DYNAMICS FROM THE SHORTWAVE WILL KEEP CONVECTION GOING WELL INTO WED NIGHT. THURSDAY...UPPER LOW BEGINS TO MOVE OVER THE AREA...WITH TEMPS ALOFT DROPPING TO BELOW ZERO AT 700MB. THIS WILL KEEP US UNSTABLE ENOUGH TO GET SOME SCATTERED SHOWERS AND THUNDERSTORMS...BUT WITH THE JET MOVING OUT OF THE AREA THE SEVERE THREAT WILL BE LESS. HOON .LONG TERM...FRIDAY THROUGH MONDAY... NO MAJOR CHANGES TO THE EXTENDED. MODELS IN GOOD AGREEMENT THROUGH SUNDAY MORNING FINALLY EJECTING THE UPPER LOW OFF THE CA COAST. UPPER LOW WILL MOVE ONSHORE FRIDAY AND BOTH THE GFS AND ECMWF WANT TO SPLIT THE LOW INTO TWO PIECES...ONE WHICH WILL TRACK QUICKLY NORTHEAST OF THE AREA...AND THE OTHER WHICH WILL MOVE SLOWLY OUT OF SOUTHERN CA BY SUNDAY INTO MONDAY. PLENTY OF MOISTURE AND COLD POOL DRIVEN INSTABILITY WILL LEAD TO SHOWERS AND THUNDERSTORMS ACROSS FORECAST AREA FRIDAY AS THE UPPER LOW SPLITS OVERHEAD. BEST AREA FOR THUNDERSTORM DEVELOPMENT STILL APPEARS TO BE WITH THE NORTHERN SPLIT FRIDAY AFTERNOON FROM RENO-TAHOE NORTHWARD INTO NORTHEASTERN CA AND NORTHERN NV. 700 MB TEMPS ARE FORECAST TO DROP TO NEAR 0C BY FRIDAY EVENING LOWERING SNOW LEVELS TO 7500 TO 8000 FT. TEMPERATURES WILL TOP OUT FRIDAY AFTERNOON IN THE MID TO UPPER 60S IN WESTERN NV WITH MUCH COOLER TEMPERATURES OVER THE SIERRA. SHOWERS LOOK TO CONTINUE INTO SATURDAY MORNING AS THE NORTHERN WAVE EXITS THE AREA TO THE NORTHEAST. SOUTHERN PIECE OF ENERGY IS FORECAST TO DRIFT SLOWLY ACROSS SOUTHERN CA ON SATURDAY. THIS WILL ONCE AGAIN SET UP THE POTENTIAL FOR THUNDERSTORMS SATURDAY AFTERNOON. MODELS HANDLE THIS WAVE DIFFERENTLY...THE ECMWF LIFTS THE WAVE QUICKLY ACROSS SOUTHERN NV AND INTO UT BY SUNDAY MORNING WHILE THE GFS SLOWLY TAKES THE SYSTEM INTO AZ BY MONDAY. NOT MANY CHANGES TO THE SUNDAY TO MONDAY TIME FRAME. ECWMF HAS A MUCH DRIER SOLUTION WHILE THE GFS CONTINUES TO GENERATE SHOWERS AND THUNDERSTORMS EACH DAY. KEPT SLIGHT CHANCE POPS ACROSS MUCH OF THE AREA BOTH SUNDAY AND MONDAY WITH LOWER CONFIDENCE BOTH DAYS. TEMPERATURES WILL WARM THROUGH THE WEEKEND WITH HIGHS IN THE MID 80S OVER WESTERN NV AND 60S OVER THE SIERRA BY MONDAY. MOZLEY && .AVIATION... CONDITIONS REMAIN MOIST AND UNSTABLE WITH UPPER LOW OFF THE CALIFORNIA COAST. ISOLATED SHOWERS AND THUNDERSTORMS THIS MORNING WILL INCREASE OVER THE AREA 18-21Z. STORM MOTION WILL BE TO THE NORTH AT 15-20KTS...SO ANY MODERATE TO HEAVY RAIN OVER THE TERMINALS WILL OCCUR IN BRIEF PERIODS. VISIBILITY REDUCTIONS DOWN TO 1-2 MILES IN AREAS OF HEAVY RAIN...BUT WILL LEAVE MENTION OUT OF THE FORECASTS DUE TO THE SHORT DURATION. OUTFLOWS TO 45KTS POSSIBLE WITH THE STRONGER STORMS. COVERAGE OF STORMS WILL DECREASE FROM SOUTH TO NORTH BETWEEN 00Z-06Z. HOWEVER ADDITIONAL ENERGY ROTATING AROUND THE LOW COULD KEEP ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS GOING ALL NIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH THE REST OF THE WEEK...AS THE LOW SLOWLY MOVES OVER THE SIERRA. BRONG && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jun 2, 4:46 AM PDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 446 AM PDT TUE JUN 2 2009 CAZ070>073-NVZ001>005-030000- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 446 AM PDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS CONTINUE TODAY WITH LOW PRESSURE NEAR THE CALIFORNIA COAST. THE STRONGEST STORMS WILL OCCUR IN THE AFTERNOON AND EARLY EVENING AND MAY PRODUCE WIND GUSTS TO 50 MPH...HAIL AND HEAVY RAIN. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE TODAY. FASTER SPEEDS TODAY WILL DECREASE THE FLASH FLOOD POTENTIAL. HEAVY RAIN MAY CAUSE PONDING ON ROADS AND POORLY DRAINED AREAS. HIGH RUNOFF AMOUNTS ARE POSSIBLE NEAR STEEP TERRAIN AND AT LOCATIONS THAT RECEIVED HEAVY RAIN YESTERDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE AREA OF LOW PRESSURE WILL REMAIN STATIONARY UNTIL FRIDAY WHEN IT IS FORECAST TO MOVE OVER THE SIERRA. SHOWERS AND THUNDERSTORMS ARE LIKELY TO CONTINUE THROUGH FRIDAY...WITH LOWER CHANCES FOR THE WEEKEND AS INSTABILITY DECREASES. SEVERE WEATHER REMAINS POSSIBLE...ESPECIALLY ON WEDNESDAY AND THURSDAY WHEN THE JET STREAM BEGINS TO MOVE OVER THE CENTRAL SIERRA. ON FRIDAY AND SATURDAY THE LOW SHOULD BRING COOLER TEMPERATURES TO THE AREA. NEVADA VALLEY HIGHS SHOULD REMAIN IN THE MID 60S TO LOW 70S...WITH SIERRA HIGHS IN THE MID 50S TO MID 60S. SNOW LEVELS MAY LOWER FROM 10000 FEET TO 8000 FEET FRIDAY NIGHT AND SATURDAY WITH SNOW ACCUMULATIONS POSSIBLE IN THE SIERRA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE. HTTP://WEATHER.GOV/RENO BRONG
In the hours before
Special weather statement, Jun 2, 1:08 PM PDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 108 PM PDT TUE JUN 2 2009 NVZ003-022045- GREATER RENO-CARSON CITY-MINDEN AREA- 108 PM PDT TUE JUN 2 2009 AT 106 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR DAYTON...OR 6 MILES SOUTH OF VIRGINIA CITY...AND MOVING NORTH AT 15 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...AND SMALL PEA OR MARBLE SIZE HAIL... ARE EXPECTED WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...DAYTON...GOLD HILL...SIX MILE CANYON...VIRGINIA CITY...CARSON CITY AIRPORT AND DAYTON VALLEY AIRPARK. HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. RC
Special weather statement, Jun 2, 1:25 PM PDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 125 PM PDT TUE JUN 2 2009 CAZ071-072-NVZ002-003-022100- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 125 PM PDT TUE JUN 2 2009 AT 120 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS NEAR WASHOE CITY...OR 9 MILES WEST OF VIRGINIA CITY...AND MOVING NORTH AT 25 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...AND PENNY SIZE HAIL... ARE EXPECTED WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...MOUNT ROSE SUMMIT...NEW WASHOE CITY... RENO...SPARKS...STEAD AND SUN VALLEY. THIS STORM WILL AFFECT TRAVELERS ON US HIGHWAY 395 AND INTERSTATE 80 BETWEEN CARSON CITY AND THE STEAD AND COLD SPRINGS AREAS. DRIVERS SHOULD EXPECT RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. RC
Local storm report, Jun 2, 1:42 PM PDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
142 PM PDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL S SIERRAVILLE 39.59N 120.37W
06/02/2009 E0.25 INCH SIERRA CA TRAINED SPOTTER
PEA SIZE HAIL REPORTED BY CAL TRANS NEAR SIERRA AND
PLUMAS COUNTY LINE SOUTH OF WHITEHAWK AREA. HEAVY RAIN
BUT NO STANDING WATER.
1252 PM HAIL S MARKLEEVILLE 38.69N 119.78W
06/02/2009 E0.50 INCH ALPINE CA TRAINED SPOTTER
ESTIMATED PEA TO DIME SIZE HAIL.
1257 PM HAIL 4 NW ALPINE MEADOWS 38.78N 119.82W
06/02/2009 E0.25 INCH ALPINE CA TRAINED SPOTTER
PEA SIZE HAIL WITH HEAVY RAIN AND FREQ LIGHTNING. CALM
WINDS.
0105 PM HEAVY RAIN 3 SSE SOUTH LAKE TAHOE 38.90N 119.96W
06/02/2009 M0.43 INCH EL DORADO CA TRAINED SPOTTER
PAST 45 MINUTES 0.43 INCHES RAIN WITH PEA SIZE HAIL
COVERING ENTIRE YARD. MOST OF HAIL HAS MELTED WITH ONLY
POCKETS OF HAIL LEFT. SOME STANDING AREAS OF WATER ON
SURFACE STREETS IN NEIGHBORHOOD.
0106 PM HAIL 4 NNE NEW WASHOE CITY 39.36N 119.75W
06/02/2009 E0.75 INCH WASHOE NV TRAINED SPOTTER
ESTIMATED PEA TO DIME SIZE HAIL IN STEATBOAT VALLEY. MDT
RAIN.
0119 PM HEAVY RAIN 1 S BLAIRSDEN 39.77N 120.62W
06/02/2009 E0.75 INCH PLUMAS CA TRAINED SPOTTER
HEAVY RAIN WITH SOME PEA SIZE HAIL ON GRAEAGLE MEADOWS
GOLF COURSE. 0.75 INCHES RAIN WITHIN PAST 30 MINUTES.
SOME STANDING WATER ON HIWAY 89.
0122 PM HEAVY RAIN 2 W BLAIRSDEN 39.78N 120.65W
06/02/2009 M0.17 INCH PLUMAS CA TRAINED SPOTTER
0.17 INCHES RAIN WITHIN LAST 15 MINUTES WITH SOME PONDING
ON LOCAL STREETS. OCNL THUNDER AND LIGHTNING, NO HAIL
REPORTED.
0129 PM HEAVY RAIN 1 S BLAIRSDEN 39.76N 120.62W
06/02/2009 M0.87 INCH PLUMAS CA TRAINED SPOTTER
0.87 INCHES RAIN PAST 1 1/2 HOURS. NO HAIL. SOME STANDING
AREAS OF WATER ON LOCAL ROADS.
0130 PM HAIL 4 S GARDNERVILLE 38.88N 119.74W
06/02/2009 E0.25 INCH DOUGLAS NV TRAINED SPOTTER
PEA HAIL WITH RAIN
0138 PM HAIL 4 SSW GARDNERVILLE 38.90N 119.77W
06/02/2009 E0.25 INCH DOUGLAS NV TRAINED SPOTTER
PEA SIZE WITH HEAVY RAIN.
&&
JKIELHORSpecial weather statement, Jun 2, 1:42 PM PDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 142 PM PDT TUE JUN 2 2009 CAZ072-NVZ003-004-022115- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 142 PM PDT TUE JUN 2 2009 ...STRONG THUNDERSTORMS WITH HEAVY RAIN AND HAIL OVER WESTERN NEVADA... AT 140 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR JUNCTION US 395 AND NV 756...OR NEAR GARDNERVILLE...AND MOVING NORTH AT 25 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...GARDNERVILLE...GARDNERVILLE RANCHOS... JOHNSON LANE...MINDEN...STEWART AND CARSON CITY. HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. RC
Special weather statement, Jun 2, 1:59 PM PDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 159 PM PDT TUE JUN 2 2009 NVZ002-003-022130- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- 159 PM PDT TUE JUN 2 2009 ...THUNDERSTORMS WITH HEAVY RAIN MOVING THROUGH THE RENO SPARKS AREA... AT 156 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS NEAR RENO...AND MOVING NORTH AT 15 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH...ARE EXPECTED WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...RENO...SPANISH SPRINGS...SPARKS... STEAD...SUN VALLEY AND NWS RENO. HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. RC
Nearby
Severe Thunderstorm Warnings in Nevada, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.